# SDR CA090317002

- Difficulty date: March 17, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Dhav DHC7*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Cable
- Part number: 73220015003
- Condition: Broken
- Location: Nlg
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE PREPARING ACFT TO BE WEIGHED, A MECHANIC WAS IN THE NOSE GEAR WHEEL WELL AND NOTICED THAT THE NLG GROUND SAFETY LATCH WAS NOT IN THE SAFE POSITION. GROUND SAFETY DOOR WAS PULLED OUT MAKING IT APPEAR THAT THE NLG GROUND LOCK WAS ENGAGED BUT THE CABLE WAS BROKEN THUS PREVENTING THE NLG DOWNLOCK FROM ENGAGING.  THE ACFT MRB HAS A REQUIREMENT TO INSPECT THESE CABLES EVERY 1800 HOURS AT THE  "C-CHECK". THE OPERATOR HAS A 1200-HOUR INSP REQUIREMENT AND WAS LAST INSPECTED APPROX 370 HOURS AGO.  CABLE BROKE INTERNALLY WITHIN THE CABLE CONDUIT AND WITHOUT PHYSICALLY CHECKING THAT THE DOWNLOCK HAS BEEN ENGAGED IT IS VIRTUALLY IMPOSSIBLE TO KNOW WHEN A CABLE HAS BEEN BROKEN.
